Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 337, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 1, 2011, 2:24 PM CDT for Dyer County, Lauderdale County, Tipton County, Tennessee; 4 counties in Arkansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2011, 2:24 PM CDT (19:24 UTC)
- Expired
- May 1, 2011, 3:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Cross County, AR, Mississippi County, AR, Poinsett County, AR, Dyer County, TN, Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 31 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 2:24 PM CDT | HAIL 1 | Atoka, TN | |
| May 1, 3:12 PM CDT | HAIL 1 | Atoka, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 12:47 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
482
WUUS54 KMEG 011924
SVRMEG
ARC035-037-093-111-TNC045-097-167-012015-
/O.NEW.KMEG.SV.W.0337.110501T1924Z-110501T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CDT SUN MAY 1 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 315 PM CDT
* AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF KEISER...AND MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLYTHEVILLE...GOSNELL...KEISER...LEPANTO...LUXORA...MARKED TREE...
OSCEOLA...TYRONZA...WILSON AND FORT PILLOW STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE...CHISHOLM LAKE...
CORONEE LAKE...OPEN LAKE...SUNK LAKE AND THE CHUTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3601 8941 3539 8978 3539 9003 3542 9005
3538 9009 3536 9059 3599 9006
TIME...MOT...LOC 1924Z 251DEG 40KT 3573 9011
$$1 follow-up statement
917
WWUS54 KMEG 011943
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
243 PM CDT SUN MAY 1 2011
ARC037-111-011953-
/O.CAN.KMEG.SV.W.0337.000000T0000Z-110501T2015Z/
CROSS AR-POINSETT AR-
243 PM CDT SUN MAY 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POINSETT AND
NORTHEASTERN CROSS COUNTIES IS CANCELLED...
AT 243 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3539 8978 3539 9003 3542 9005 3538 9009
3537 9037 3544 9037 3546 9028 3562 9029
3600 8996 3601 8941
TIME...MOT...LOC 1943Z 251DEG 40KT 3580 8986
$$
ARC035-093-TNC045-097-167-012015-
/O.CON.KMEG.SV.W.0337.000000T0000Z-110501T2015Z/
MISSISSIPPI AR-CRITTENDEN AR-LAUDERDALE TN-DYER TN-TIPTON TN-
243 PM CDT SUN MAY 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR WESTERN TIPTON...SOUTHWESTERN DYER...LAUDERDALE...NORTHEASTERN
CRITTENDEN AND MISSISSIPPI COUNTIES...
AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LUXORA...MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIRDSONG...
BLYTHEVILLE...GOSNELL...KEISER...LUXORA...OSCEOLA...VICTORIA...
WILSON...ATOKA...BURLISON...EDITH...GARLAND...GILT EDGE AND CHILSON.
THIS WARNING ALSO INCLUDES AREAS NEAR CHISHOLM LAKE...CORONEE
LAKE...OPEN LAKE...SUNK LAKE AND THE CHUTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3539 8978 3539 9003 3542 9005 3538 9009
3537 9037 3544 9037 3546 9028 3562 9029
3600 8996 3601 8941
TIME...MOT...LOC 1943Z 251DEG 40KT 3580 8986
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 12:44 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 1, 12:44 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT SUN MAY 1 2011
.UPDATE...AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 1204 PM CDT SUN MAY 1 2011/
DISCUSSION...16Z SURFACE ANALYSIS PLACES A WEAK COLD FRONT/QUASI-
STATIONARY BOUNDARY FROM LOWER MICHIGAN BACK THROUGH WESTERN
KENTUCKY/SOUTHEAST MISSOURI AND THROUGH EAST TEXAS. LATEST WATER
VAPOR SATELLITE/UPPER AIR PROFILER TRENDS INDICATE A MID LEVEL
SHORTWAVE OVER OKLAHOMA EMBEDDED WITHIN SOUTHWEST FLOW ALOFT. THIS
SHORTWAVE TROUGH IS EXPECTED TO MOVE NORTHEAST UP THE WESTERN
PERIPHERY OF THE UPPER LEVEL RIDGE AXIS INTO THE LOWER
MISSISSIPPI VALLEY THIS AFTERNOON INTO THIS EVENING. REGIONAL WSR-
88D RADAR TRENDS CONTINUE TO SHOW SHOWERS AND THUNDERSTORMS ALONG
AND NORTH OF A LINE FROM THE I-35 TO I-40 CORRIDOR.
I AM BECOMING INCREASINGLY CONCERNED ABOUT THE POTENTIAL FOR
STRONG TO SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO EARLY
EVENING...ESPECIALLY ACROSS AREAS ALONG AND SOUTH OF I-40 AS THE
SUBTLE MID LEVEL SHORTWAVE COMBINES WITH A DESTABILIZING AIRMASS
ACROSS THE ABOVE MENTIONED AREA. SOMEWHAT FAVORABLE UPPER
DIVERGENCE PRODUCED BY A 120 KT JET STREAK...MOST UNSTABLE CAPE
VALUES BETWEEN 2500-3000 J/KG...STEEPENING 700-500 MB LAYER MID
LEVEL LAPSE RATES AROUND 7 C/KM...SUGGEST A POTENTIAL FOR STRONG
TO SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO EARLY
EVENING. ALSO...0-1 KM STORM RELATIVE HELICITY VALUES BETWEEN
250-300 M2/S2...AND 0-6 KM BULK SHEAR VALUES AVERAGING BETWEEN
45-60 KTS ALSO INDICATE A POTENTIAL FOR TORNADOES. AT THIS TIME
CONFIDENCE IS HIGHEST FOR A DAMAGING WIND THREAT AND A SECONDARY
THREAT FOR HAIL AND PERHAPS A TORNADO OR TWO.
IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...MANY AREAS ALONG
AND NORTH OF I-40 OVER THE PAST 15 HOURS HAVE RECEIVED 2 TO 6
INCHES OF RAINFALL. HOWEVER...WITH ADDITIONAL SHOWERS AND
THUNDERSTORMS EXPECTED WITH THE POTENTIAL FOR TRAINING STORMS HAVE
INCREASED THE RAINFALL POTENTIAL IN THE EXISTING FLASH FLOOD WATCH
AND EXTENDED THE EXPIRATION OF THE FLASH FLOOD WATCH TO 00Z (7 PM
CDT) WEDNESDAY.
UPDATED GRIDS WILL BE AVAILABLE SHORTLY TO ACCOUNT FOR THESE
LATEST SHORT TERM TRENDS.
CHASKELSON
PREV DISCUSSION... /ISSUED 631 AM CDT SUN MAY 1 2011/
CURRENTLY...A COLD FRONT EXTENDS FROM CHICAGO TO NORTH CENTRAL
ARKANSAS INTO THE ARKLATEX THIS MORNING. NUMEROUS SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF THE
FRONT...JUST NORTH OF THE I-40 CORRIDOR...WHERE 1 TO 2 INCHES OF
RAIN HAS ALREADY FALLEN. TEMPS ARE MILD WITH READINGS IN THE 60S
TO LOWER 70S WITH SOUTH WINDS AT 10 TO 15 MPH.
TODAY THROUGH TUESDAY...POTENTIALLY CATASTROPHIC FLOODING EVENT
JUST BEGINNING ACROSS THE MID SOUTH. THE COLD FRONT LOCATED JUST
WEST OF THE MIDSOUTH WILL MOVE VERY SLOWLY ACROSS THE AREA OVER
THE NEXT COUPLE OF DAYS. MEANWHILE SEVERAL UPPER LEVEL DISTURBANCES
WILL MOVE ACROSS THE AREA DURING THE PERIOD WHILE SEVERAL WEAK
LOW PRESSURE SYSTEMS TRACK NORTHEAST ALONG THE SURFACE FRONT. THIS
WILL RESULT IN SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THAT
WILL TRAIN OVER THE SAME AREAS. COPIOUS AMOUNTS OF MOISTURE WILL
BE PRESENT ACROSS THE AREA WITH PRECIPITABLE WATER VALUES OF 1.5
TO NEARLY 2.0 INCHES. 850 MB MOISTURE TRANSPORT VALUES ARE ALSO
QUITE IMPRESSIVE THROUGH THE PERIOD. AS A RESULT HEAVY RAINFALL
IS VERY LIKELY. MODELS ARE VERY CONSISTENT IN SHOWING A LARGE
AREA...MAINLY ALONG AND NORTH OF I-40...THAT COULD RECEIVE 4
INCHES OR MORE OF RAIN WITH UP TO 8 INCHES IN SPOTS. RAINFALL
AMOUNTS WILL TAIL OFF TO THE SOUTHEAST OF I-40 WITH AREAS ACROSS
NORTHEAST MISSISSIPPI RECEIVING MUCH LESS...PERHAPS 1 TO 2 INCHES.
NOT SURE IF WE WILL SEE ANY BREAKS IN THE PRECIP TODAY.
MODELS...INCLUDING THE 06Z NAM...ALL INDICATE NEARLY CONTINUOUS
REDEVELOPMENT ALONG AND NORTH OF I-40. ALSO...AS THE COLD FRONT
SLOWLY SLIPS SOUTH INTO A DESTABILIZING AIRMASS A FEW SEVERE
STORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS TODAY INTO TONIGHT. AREAS WELL TO SOUTH OF THE FRONT...ACROSS
NORTH MISSISSIPPI...MAY NOT SEE MUCH IN THE WAY OF RAIN TODAY OR
TONIGHT SINCE THIS AREA IS PRETTY WELL CAPPED. DROPPED POPS ACROSS
THAT AREA SLIGHTLY FOR THOSE PERIODS. PRECIP CHANCES WILL INCREASE
ACROSS NORTHEAST MISSISSIPPI MONDAY AND TUESDAY AS THE FRONT
PUSHES THROUGH AND A SIGNIFICANT MID LEVEL TROF APPROACHES. THIS
TROF WILL EVENTUALLY CLEAR THE SYSTEM OUT OF THE MID SOUTH BY
TUESDAY EVENING BRINGING A END TO THE HEAVY RAIN THREAT.
TEMPS WILL RANGE FROM THE UPPER 60S TO AROUND 70 UP NORTH NEAR THE
FRONT TO LOWER 80S ACROSS NORTH MISSISSIPPI TODAY. THE COLD FRONT
WILL BE LOCATED ACROSS NORTH MISSISSIPPI ON MONDAY WITH VERY COOL
TEMPS...IN THE 50S...TO THE NORTH OF THEN FRONT. AS SKIES CLEAR FROM
THE WEST TUESDAY AFTERNOON SUNSHINE MAY ALLOW TEMPS IN REBOUND
SLIGHTLY INTO THE 60S WEST OF THE RIVER WHILE READINGS WILL REMAIN
BELOW 60 ACROSS EASTERN SECTIONS DUE TO CLOUDS AND LINGERING RAIN.
TUESDAY NIGHT THROUGH THURSDAY...A PERIOD OF NICE...QUIET WEATHER
WITH PLENTY OF SUNSHINE AND COOL BUT MODERATING TEMPS.
THURSDAY NIGHT...AN WEAK MID LEVEL TROF ALONG WITH A WEAK COLD
FRONT WILL PASS THROUGH WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. THIS DOES NOT LOOK LIKE ANYTHING SERIOUS AND MOST
PLACES SHOULD STAY RAIN FREE.
FRIDAY THROUGH SUNDAY...BROAD UPPER LEVEL RIDGING BUILDS OVER THE
REGION WITH RAIN FREE WEATHER AND MILDER TEMPERATURES. TEMPERATURES
SHOULD HIT 80 BY SATURDAY.
SJM
.AVIATION...
18Z TAFS
A STALLED FRONT WILL REMAIN ACROSS THE MIDSOUTH. ABUNDANT RAIN AND
THUNDERSTORMS WILL TRACK TO THE NORTHEAST ALONG THIS BOUNDARY. JBR
WILL LIKELY EXPERIENCE NEARLY CONTINUOUS RAINFALL WITH EMBEDDED
THUNDERSTORMS FOR THE NEXT 24 HOURS. HEAVY RAINFALL RATES COULD
REDUCE VISIBILITY TO 1 MILE OR LESS AT TIMES. PERIODIC STORMS ARE
EXPECTED TO IMPACT MEG AND MKL RESULTING IN BRIEF PERIODS OF IFR
VISIBILITY AND VARIABLE GUSTY WINDS IN EXCESS OF 30 KNOTS.
PREVAILING WINDS WILL BE FROM THE SOUTH TO SOUTHEAST MEM...MKL AND
TUP...NORTHWEST BECOMING EASTERLY AT JBR.
30/SIRMON
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 74 56 58 48 / 100 90 90 90
MKL 74 55 58 48 / 100 80 90 90
JBR 70 50 55 46 / 100 100 90 90
TUP 82 65 74 54 / 60 30 60 90
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
COAHOMA-DESOTO-MARSHALL-PANOLA-QUITMAN-TATE-TIPPAH-
TISHOMINGO-TUNICA.
TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 1, 12:26 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1226 PM CDT SUN MAY 1 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1226 PM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A STATIONARY FRONT WILL REMAIN IN PLACE ACROSS THE MID SOUTH TODAY. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE MID SOUTH...ESPECIALLY ALONG AND NORTH OF INTERSTATE 40. ADDITIONAL RAIN AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS ARE LIKELY...WITH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING...AND AGGRAVATE ONGOING RIVER FLOODING OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT THIS AFTERNOON AND TONIGHT NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO CORINTH MISSISSIPPI. IN ADDITION TO THE HEAVY RAIN....THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT WEST OF A LINE FROM UNION CITY TENNESSEE TO SOMERVILLE TENNESSEE TO BATESVILLE MISSISSIPPI. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT WILL MOVE SLOWLY ACROSS THE MID SOUTH INTO EARLY NEXT WEEK WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. WIDESPREAD STORM TOTAL RAIN AMOUNTS OF 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 8 INCHES ARE EXPECTED THROUGH TUESDAY EVENING...WITH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING AND AGGRAVATE ONGOING RIVER FLOODING...OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH WILL CONTINUE THROUGH EARLY TUESDAY EVENING NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO CORINTH MISSISSIPPI. AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS EXPECTED ON THE MISSISSIPPI BY LATE THIS WEEK INTO NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ACROSS WESTERN PARTS OF THE MID SOUTH THIS AFTERNOON AND TONIGHT. SJM/CJC
In the hours before
Special weather statement, May 1, 12:55 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1255 PM CDT SUN MAY 1 2011 ARZ026-027-035-011845- CROSS AR-CRAIGHEAD AR-POINSETT AR- 1255 PM CDT SUN MAY 1 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 145 PM CDT FOR... EXTREME SOUTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... CROSS COUNTY IN EASTERN ARKANSAS... POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES NORTHWEST OF CHERRY VALLEY AT 1255 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD...CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR HARRISBURG...TRUMANN AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3571 9103 3571 9039 3515 9073 3515 9104 TIME...MOT...LOC 1755Z 223DEG 43KT 3556 9074
Local storm report, May 1, 1:16 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
116 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/01/2011 CRAIGHEAD AR TRAINED SPOTTER
FLOODING OVER MANY STREETS AND ROADS IN
JONESBORO...CARRAWAY RD...NETTLETON ROAD AND GRANT AVE
INTERSECTION WITH CARRAWAY RD.
&&
MRMSpecial weather statement, May 1, 1:33 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 133 PM CDT SUN MAY 1 2011 ARZ026-028-MOZ113-115-TNZ001-002-019-011915- CRAIGHEAD AR-MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-LAKE TN-OBION TN- DYER TN- 133 PM CDT SUN MAY 1 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 215 PM CDT FOR... NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... NORTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN LAKE COUNTY IN NORTHWEST TENNESSEE... EXTREME SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER BLACK OAK AT 133 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE THUNDERSTORMS. PEOPLE IN CRAIGHEAD...DUNKLIN...DYER...LAKE...MISSISSIPPI...OBION AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE... CARUTHERSVILLE...GOSNELL...HAYTI...KENNETT...LEACHVILLE...MANILA... MONETTE...SENATH AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE. && LAT...LON 3621 8917 3571 9012 3582 9044 3625 9010 TIME...MOT...LOC 1833Z 234DEG 38KT 3589 9027
Local storm report, May 1, 1:45 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
145 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 3 S MILLINGTON 35.29N 89.89W
05/01/2011 SHELBY TN TRAINED SPOTTER
10 INCHES OF RUNNING WATER ON AMHERST ROAD IN FRONT OF
LUCY ELEMENTARY SCHOOL.
0112 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/01/2011 CRAIGHEAD AR TRAINED SPOTTER
FLOODING OVER MANY STREETS AND ROADS IN
JONESBORO...CARRAWAY RD...NETTLETON ROAD AND GRANT AVE
INTERSECTION WITH CARRAWAY RD.
0115 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/01/2011 CRAIGHEAD AR BROADCAST MEDIA
STREET FLOODING WITH CARS STRANDED AT GLADIOLA AND
HARRISBURG ROAD.
&&
MRMSpecial weather statement, May 1, 2:11 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
211 PM CDT SUN MAY 1 2011
ARZ026>028-012000-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
211 PM CDT SUN MAY 1 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF LEPANTO AT 212 PM
CDT...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR BLYTHEVILLE...CARAWAY...GOSNELL...KEISER...
LEACHVILLE...LEPANTO...MANILA AND MONETTE...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3599 8972 3597 8972 3558 9013 3559 9053
3599 9037
TIME...MOT...LOC 1912Z 237DEG 40KT 3568 9029Special weather statement, May 1, 2:16 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
216 PM CDT SUN MAY 1 2011
TNZ002-011945-
OBION TN-
216 PM CDT SUN MAY 1 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...
NORTHERN OBION COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHEAST OF CLAYTON AT 216 PM
CDT...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS THUNDERSTORM.
PEOPLE IN OBION COUNTY...INCLUDING LOCATIONS NEAR UNION CITY...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES REELFOOT LAKE.
&&
LAT...LON 3650 8882 3648 8883 3640 8891 3641 8892
3641 8895 3635 8895 3634 8896 3635 8938
3651 8934
TIME...MOT...LOC 1916Z 239DEG 37KT 3648 8913The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:20 AM CDT | Special Weather Statement | MEG | Dyer, Lauderdale | 25 min |
| May 1, 2:28 AM CDT | Special Weather Statement | MEG | Crockett, Gibson, Haywood | 32 min |
| May 1, 2:29 AM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 31 min |
| May 1, 3:04 AM CDT | Special Weather Statement | MEG | Crockett, Haywood | 26 min |
| May 1, 3:11 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 49 min |
| May 1, 3:33 AM CDT | Special Weather Statement | MEG | Gibson | 27 min |
| May 1, 3:47 AM CDT | Special Weather Statement | MEG | Haywood | 28 min |
| May 1, 4:21 AM CDT | Special Weather Statement | MEG | Haywood | 24 min |
| May 1, 4:47 AM CDT | Flash Flood Warning | MEG | Carroll, Chester, Crockett, Decatur, Fayette, Gibson and 9 more | 9 hr |
| May 1, 7:32 AM CDT | Special Weather Statement | MEG | Shelby, Tipton | 28 min |
| May 1, 8:44 AM CDT | Special Weather Statement | MEG | Shelby | 46 min |
| May 1, 9:40 AM CDT | Special Weather Statement | MEG | Haywood, Tipton | 50 min |
| May 1, 10:53 AM CDT | River Flood Warning | MEG | Shelby | 62 hr |
| May 1, 10:53 AM CDT | River Flood Warning | MEG | Fayette, Shelby | 62 hr |
| May 1, 11:09 AM CDT | Special Weather Statement | MEG | Lauderdale | 51 min |
| May 1, 11:10 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 23 min |
| May 1, 11:29 AM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Gibson, Henry, Lake and 3 more | 6 hr |
| May 1, 11:56 AM CDT | Special Weather Statement | MEG | Lauderdale | 49 min |
| May 1, 12:35 PM CDT | Areal Flood Advisory | MEG | Shelby, Tipton | 12 hr |
| May 1, 12:41 PM CDT | Special Weather Statement | MEG | Dyer, Lake, Lauderdale | 49 min |
| May 1, 2:15 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 60 min |
| May 1, 2:16 PM CDT | Special Weather Statement | MEG | Obion | 29 min |
| May 1, 2:42 PM CDT | Tornado Warning | MEG | Lauderdale, Shelby, Tipton | 48 min |
| May 1, 2:53 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Haywood, Lauderdale, Tipton | 52 min |
| May 1, 2:59 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 46 min |
| May 1, 3:10 PM CDT | Tornado Warning | MEG | Shelby | 41 min |
| May 1, 3:22 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Fayette, Gibson, Haywood, Lauderdale and 2 more | 53 min |
| May 1, 3:37 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Henry, Obion, Weakley | 38 min |
| May 1, 3:54 PM CDT | Tornado Warning | MEG | Fayette, Hardeman, Haywood, Madison | 34 min |
| May 1, 3:56 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henderson, Madison and 1 more | 49 min |
| May 1, 3:59 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Decatur, Dyer, Fayette, Gibson and 8 more | 3 hr |
| May 1, 4:40 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 50 min |
| May 1, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Madison, Shelby, Tipton | 49 min |
| May 1, 5:48 PM CDT | Tornado Warning | MEG | Fayette, Hardeman, Haywood, Madison | 33 min |
| Apr 30, 7:10 PM CDT | Special Weather Statement | MEG | Randolph | 35 min |
| Apr 30, 7:22 PM CDT | Special Weather Statement | MEG | Clay | 38 min |
| Apr 30, 7:37 PM CDT | Special Weather Statement | MEG | Greene | 38 min |
| Apr 30, 8:03 PM CDT | Special Weather Statement | MEG | Clay | 27 min |
| Apr 30, 8:10 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 50 min |
| Apr 30, 10:23 PM CDT | Special Weather Statement | MEG | Randolph | 37 min |
| Apr 30, 11:20 PM CDT | Special Weather Statement | MEG | Clay | 25 min |
| Apr 30, 11:31 PM CDT | Special Weather Statement | MEG | Craighead | 44 min |
| May 1, 12:31 AM CDT | Special Weather Statement | MEG | Cross, Poinsett | 44 min |
| May 1, 12:42 AM CDT | Special Weather Statement | MEG | Mississippi | 33 min |
| May 1, 1:35 AM CDT | Special Weather Statement | MEG | Cross | 25 min |
| May 1, 2:01 AM CDT | Special Weather Statement | MEG | Mississippi | 29 min |
| May 1, 3:02 AM CDT | Special Weather Statement | MEG | Crittenden | 28 min |
| May 1, 6:41 AM CDT | Special Weather Statement | MEG | Lee, St. Francis | 34 min |
| May 1, 7:12 AM CDT | Special Weather Statement | MEG | Crittenden | 33 min |
| May 1, 9:12 AM CDT | Special Weather Statement | MEG | Lee | 48 min |
| May 1, 10:00 AM CDT | Special Weather Statement | MEG | Lee, St. Francis | 45 min |
| May 1, 10:37 AM CDT | Special Weather Statement | MEG | Crittenden, St. Francis | 53 min |
| May 1, 10:45 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Cross, Greene, Lawrence, Mississippi and 2 more | 9 hr |
| May 1, 11:20 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 40 min |
| May 1, 12:50 PM CDT | Special Weather Statement | MEG | Craighead | 40 min |
| May 1, 12:55 PM CDT | Special Weather Statement | MEG | Cross, Poinsett | 50 min |
| May 1, 1:26 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 49 min |
| May 1, 1:33 PM CDT | Special Weather Statement | MEG | Mississippi | 42 min |
| May 1, 1:41 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Mississippi, Poinsett, St. Francis | 6 hr |
| May 1, 2:11 PM CDT | Special Weather Statement | MEG | Mississippi | 49 min |
| May 1, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.